It has been awhile since I have been on the site, my Dad is 76 and takes 300mg Tasigna, his last PCR/Fish he was at 0. In addition he also takes blood pressure medicine, a water pill, and something for uric acid. March 2014 will be his two year mark on Tasigna. He is having problems with his feet and ankles swelling and is very exhausted - he recently had an Eco and it was normal. Any thoughts on the swelling feet and ankles? He is beyond frustrated and says he doesn't feel good and feels it is the Tasigna. I asked his doc to check iron, copper, D and mag level. He tried taking a few supplements but is always worried about the Tasigna. Any and all help is greatly appreciated!!!!!
Need help for my Dad with CML
Posted 05 February 2014 - 05:01 PM
The swelling can be caused by Tasigna due to increased water retention. You say he is taking a "water pill" which I assume is a diuretic, so he must already have such an issue. Did that begin before or after starting Tasigna? Also, that tired or exhausted feeling can be caused or enhanced by Tasigna, or by low blood counts, or both. But you should not assume it is only the Tasigna since other conditions can cause such issues. He needs to be monitored by a PCP doctor.
You say he is taking 300mg, which I assume you mean per day. If so, that is already half dosage. Normally I would suggest lower dosage since he is CCyR (zero BMB and FISH). But maybe he should try another drug. Bosutinib (Bosulif) has been recently approved, and it may have fewer side effects for him. Everyone is different, so predicting side effects for each drug is difficult. Overall, if he is not feeling well, he should consider changing drugs. Otherwise he will be tempted to start skipping the medication.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users